Article Text

Download PDFPDF

Short-course high-dose ibuprofen causing both early and delayed jejunal perforations in a non-smoking man
  1. Aseef Yehiyan1,
  2. Sowrav Barman1,
  3. Haren Varia2,
  4. Stephen Pettit1
  1. 1Department of Surgery, Blackpool Teaching Hospitals NHS Foundation Trust, Blackpool, UK
  2. 2Department of Radiology, Blackpool Teaching Hospitals NHS Foundation Trust, Blackpool, UK
  1. Correspondence to Stephen Pettit, stephenhpettit{at}btinternet.com

Statistics from Altmetric.com

Description

A 48-year-old non-smoking man underwent laparotomy for peritonitis immediately after taking ibuprofen 800 mg 6 hourly for 14 days for back pain. His only other medication was long-term omeprazole 20 mg per day. At operation he had three separate perforations in his proximal jejunum. Fifteen centimetres of jejunum were resected with primary anastomosis. Histology showed focal mucosal ischaemic changes with normal mucosa between. There was no vasculitis. The perforations were attributed to ibuprofen intake. He made an uneventful recovery and was instructed to refrain from non-steroidal anti-inflammatory drug (NSAID) intake.

He was readmitted …

View Full Text

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.